MAUDE Adverse Event Report: STRYKER ORTHOBIOLOGICS-MALVERN CORTOSS GUN & MIXTIPS KIT; POLYMETHYLMETHACRYLATE (PMMA) BONE CEMENT

STRYKER ORTHOBIOLOGICS-MALVERN CORTOSS GUN & MIXTIPS KIT; POLYMETHYLMETHACRYLATE (PMMA) BONE CEMENT
Catalog Number 2110-0039
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/18/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the delivery gun broke.The plugger broke during the case.
 
Additional Manufacturer Narrative
Method: visual inspection, device history review, complaint history review, risk assessment; result: device history review indicated all devices accepted into final stock met specifications.Device visual inspection confirmed a broken black piston plunger in the cortoss gun.Complaint history review indicated there have been no other similar events for the reported lot.Visual inspection indicated the black piston plunger of the cortoss gun fractured at the end where it pushes trough the cartridge and the cartridge was noticed to be empty of cortoss material, this likely indicates that all the cortoss material was allowed to be pushed trough into the mix tip for delivery.Per the ifu; "allow the cortoss cartridge to equilibrate to room temperature (17-23c or 63-73f) prior to use.[.] if cortoss begins to set and becomes difficult to express, simply replace the mix tip on the dual chamber cartridge [.]" conclusion: the plausible root cause of the reported event is multifactorial.
 
Event or Problem Description
It was reported that the delivery gun broke, the plugger broke during the case.

Brand Name
CORTOSS GUN & MIXTIPS KIT
Common Device Name
POLYMETHYLMETHACRYLATE (PMMA) BONE CEMENT
Manufacturer (Section D)
STRYKER ORTHOBIOLOGICS-MALVERN
45 great valley parkway
malvern PA 19355
MDR Report Key5951241
Report Number0002530131-2016-00014
Device Sequence Number10784428
Product Code NDN
UDI-Device Identifier00808232001372
UDI-Public(01)00808232001372
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/31/2019
Device Catalogue Number2110-0039
Device Lot NumberA1605026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/14/2016
Supplement Report FDA Received Date12/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1